How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

hi i have been given citalopram for anxiety and depression

Resolved Question:

hi i have been given citalopram for anxiety and depression i am constantly worried and thinking about my breathing and this makes me panic about not being able to breathe, i am scared to go out of the house now, i can't sleep at all, my appetite has gone completely, this seemed to have come out of nowhere i was completely fine before and don't know why this is happening..will my sleep return to normal as i can't deal with not being able to sleep, i have been on 10mg for 12 DAYS and upped to 20 mg for 2 days help1
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

Has there been any major stressor in your life recently or any major life event?

Dr. Shahzad MD :

Have you had your thyroid function checked?

Customer:

end of university/final exams

Dr. Shahzad MD :

Was that very stressful?

Customer:

yes

Dr. Shahzad MD :

Has citalopram helped any?

Customer:

a tiny bit but still not sleeping/no appetite

Customer:

I am currently having complan milkshakes for nutrition etc

Dr. Shahzad MD :

Are you on any other medications?

Dr. Shahzad MD :

Did the doctor do any tests?

Customer:

I am taking a gastro resistant medication for nausea

Customer:

they did a test for diabetes but no blood test

Dr. Shahzad MD :

do you feel sometimes that your heart rate becomes really fast or you feel heart palpitations?

Customer:

sometimes

Dr. Shahzad MD :

I think that in addition to the medications you will will require counselling as well.

Dr. Shahzad MD :

You need to be consulting a psychologist as well.

Customer:

ok

Dr. Shahzad MD :

Who are you following up with? A psychiatrist or your GP?

Customer:

A GP will the doctor have to refer me?

Dr. Shahzad MD :

I think that you need to be referred to a psychiatrist first.

Dr. Shahzad MD :

Yes a GP should refer you.

Customer:

ok

Dr. Shahzad MD :

I am very hopeful that you will have your problem sovled.

Dr. Shahzad MD :

You may require a change in your medication if this increased dose does not work in the next week or two.

Customer:

is there anything I can do about sleep?

Customer:

the doctor can't prescribe sleeping tablets

Dr. Shahzad MD :

One of the things that you can do is that you can try exercising before going to sleep.

Customer:

ok

Dr. Shahzad MD :

That will tire you and that way you may sleep well.

Dr. Shahzad MD :

Other than that over-the-counter antihistamines like benadryl may help you sleep.

Dr. Shahzad MD :

But the main thing is that you need to consult a psychiatirst.

Customer:

ok I will give it a try

Dr. Shahzad MD :

psychiatrist*

Dr. Shahzad MD :

Anymore questions?

Customer:

no thank you

Dr. Shahzad MD :

Chronic tophaceous gout?

Dr. Shahzad MD :

Sorry

Dr. Shahzad MD :

You are most welcome
Take care
Wish you all the best.
Please do rate me for my services before you leave by clicking on one of the smilies below. I hope I provided excellent services.
Tip/bonus is always appreciated.
Goodbye :)

Customer:

bye

Dr. Shahzad MD :

bye :)

Dr. Shahzad MD :

Please do rate me for my services before you leave by clicking on one of the smilies below.

Dr. SH and 2 other Medical Specialists are ready to help you

Related Medical Questions